Open Access
Translator Disclaimer
March 2014 Random stable laminations of the disk
Igor Kortchemski
Ann. Probab. 42(2): 725-759 (March 2014). DOI: 10.1214/12-AOP799

Abstract

We study large random dissections of polygons. We consider random dissections of a regular polygon with $n$ sides, which are chosen according to Boltzmann weights in the domain of attraction of a stable law of index $\theta\in(1,2]$. As $n$ goes to infinity, we prove that these random dissections converge in distribution toward a random compact set, called the random stable lamination. If $\theta=2$, we recover Aldous’ Brownian triangulation. However, if $\theta\in(1,2)$, large faces remain in the limit and a different random compact set appears. We show that the random stable lamination can be coded by the continuous-time height function associated to the normalized excursion of a strictly stable spectrally positive Lévy process of index $\theta$. Using this coding, we establish that the Hausdorff dimension of the stable random lamination is almost surely $2-1/\theta$.

Citation

Download Citation

Igor Kortchemski. "Random stable laminations of the disk." Ann. Probab. 42 (2) 725 - 759, March 2014. https://doi.org/10.1214/12-AOP799

Information

Published: March 2014
First available in Project Euclid: 24 February 2014

zbMATH: 1304.60094
MathSciNet: MR3178472
Digital Object Identifier: 10.1214/12-AOP799

Subjects:
Primary: 60G52, 60J80
Secondary: 11K55

Rights: Copyright © 2014 Institute of Mathematical Statistics

JOURNAL ARTICLE
35 PAGES


SHARE
Vol.42 • No. 2 • March 2014
Back to Top